Alert archive / North Carolina / Dense Smoke Advisories in 2011

Dense Smoke Advisory 2, NWS Wilmington, NC

June 25, 2011Pender County, North Carolina

NWS Wilmington, NC issued this dense smoke advisory at Jun 25, 2011, 1:58 PM EDT for Pender County, North Carolina. It took effect at Jun 25, 2011, 9:00 PM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jun 25, 2011, 1:58 PM EDT (17:58 UTC)
In effect from
Jun 25, 2011, 9:00 PM EDT
Expired
Jun 26, 2011, 11:00 AM EDT
In force
14 hr
Issued by
NWS Wilmington, NC

County Pender County, NC

The radar

The Wilmington radar (KLTX), 77 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 6.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2011-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1082 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2011-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1082 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
965 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

670 
WWUS72 KILM 251758
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
158 PM EDT SAT JUN 25 2011

NCZ105-106-260400-
/O.NEW.KILM.SM.Y.0002.110626T0100Z-110626T1500Z/
INLAND PENDER-COASTAL PENDER-
INCLUDING THE CITIES OF...BURGAW...SURF CITY...TOPSAIL BEACH
158 PM EDT SAT JUN 25 2011

...DENSE SMOKE ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 11 AM
EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A DENSE
SMOKE ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
11 AM EDT SUNDAY. 

* VISIBILITY...THE VISIBILITY WILL BECOME SIGNIFICANTLY REDUCED
  ACROSS NORTHEAST PORTIONS OF PENDER COUNTY IN PROXIMITY OF THE
  LARGE WILDFIRE IN THE HOLLY SHELTER GAME LAND. THE VISIBILITY
  WILL LIKELY DROP BELOW ONE QUARTER OF A MILE IN AREAS OF GROUND
  LEVEL DENSE SMOKE THAT WILL DEVELOP DURING THE EVENING HOURS AND
  PERSIST INTO SUNDAY MORNING BEFORE LIFTING.

* IMPACTS...DENSE SMOKE WILL IMPACT HIGHWAYS AND SECONDARY ROADS
  NEAR THE FIRE INCLUDING HIGHWAY 50 NEAR MAPLE HILL AND HIGHWAY
  17 NEAR THE PENDER-ONSLOW COUNTY LINE. IN ADDITION TO THE LOW
  VISIBILITY WHICH WILL MAKE DRIVING DIFFICULT AT TIMES THE AIR
  QUALITY WILL BE VERY POOR AS A RESULT OF THE SMOKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD DRIVE WITH CAUTION AND ALLOW FOR EXTRA TRAVEL
TIME. USE LOW BEAM HEADLIGHTS...REDUCE DRIVING SPEEDS AND LEAVE
PLENTY OF ROOM BETWEEN VEHICLES. BE ALERT FOR EMERGENCY CREWS
WORKING ON THE WILDFIRE.

&&

$$

SRP
3 follow-up statements
251 
WWUS72 KILM 260304
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1104 PM EDT SAT JUN 25 2011

NCZ105-106-261200-
/O.CON.KILM.SM.Y.0002.000000T0000Z-110626T1500Z/
INLAND PENDER-COASTAL PENDER-
INCLUDING THE CITIES OF...BURGAW...SURF CITY...TOPSAIL BEACH
1104 PM EDT SAT JUN 25 2011

...DENSE SMOKE ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
SUNDAY...

A DENSE SMOKE ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SUNDAY. 

* VISIBILITY...THE VISIBILITY WILL BECOME SIGNIFICANTLY REDUCED
  ACROSS NORTHEAST PORTIONS OF PENDER COUNTY IN PROXIMITY OF THE
  LARGE WILDFIRE IN THE HOLLY SHELTER GAME LAND. THE VISIBILITY
  WILL LIKELY DROP BELOW ONE QUARTER OF A MILE IN AREAS OF GROUND
  LEVEL DENSE SMOKE THAT WILL DEVELOP DURING THE OVERNIGHT HOURS
  AND PERSIST INTO SUNDAY MORNING BEFORE LIFTING.

* IMPACTS...DENSE SMOKE WILL IMPACT HIGHWAYS AND SECONDARY ROADS
  NEAR THE FIRE INCLUDING HIGHWAY 50 BETWEEN HOLLY RIDGE AND MAPLE
  HILL AND HIGHWAY 17 NEAR THE PENDER-ONSLOW COUNTY LINE. IN
  ADDITION...OLD MAPLE HILL ROAD BETWEEN SHAW HIGHWAY AND MAPLE
  HILL. IN ADDITION TO THE LOW VISIBILITY WHICH WILL MAKE DRIVING
  DIFFICULT AT TIMES THE AIR QUALITY WILL BE VERY POOR AS A RESULT
  OF THE SMOKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD DRIVE WITH CAUTION AND ALLOW FOR EXTRA TRAVEL
TIME. USE LOW BEAM HEADLIGHTS...REDUCE DRIVING SPEEDS AND LEAVE
PLENTY OF ROOM BETWEEN VEHICLES. BE ALERT FOR EMERGENCY CREWS
WORKING ON THE WILDFIRE.

&&

$$
DCH
733 
WWUS72 KILM 260619
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
219 AM EDT SUN JUN 26 2011

NCZ105-106-261500-
/O.CON.KILM.SM.Y.0002.000000T0000Z-110626T1500Z/
INLAND PENDER-COASTAL PENDER-
INCLUDING THE CITIES OF...BURGAW...SURF CITY...TOPSAIL BEACH
219 AM EDT SUN JUN 26 2011

...DENSE SMOKE ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

A DENSE SMOKE ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING. 

* VISIBILITY...VISIBILITY WILL BECOME SIGNIFICANTLY REDUCED ACROSS
  NORTHEAST PORTIONS OF PENDER COUNTY IN PROXIMITY OF THE LARGE
  WILDFIRE IN THE HOLLY SHELTER GAME LAND. THE VISIBILITY WILL
  LIKELY DROP BELOW ONE QUARTER OF A MILE IN AREAS OF GROUND-LEVEL
  SMOKE DEVELOPING THIS MORNING...BEFORE LIFTING IN THE MID TO
  LATE MORNING.

* IMPACTS...DENSE SMOKE WILL IMPACT HIGHWAYS AND SECONDARY ROADS
  NEAR THE FIRE INCLUDING HIGHWAY 50 BETWEEN HOLLY RIDGE AND MAPLE
  HILL AND HIGHWAY 17 NEAR THE PENDER-ONSLOW COUNTY LINE. IN
  ADDITION...OLD MAPLE HILL ROAD BETWEEN SHAW HIGHWAY AND MAPLE
  HILL MAY BE IMPACTED. IN ADDITION TO LOW VISIBILITY MAKING
  DRIVING DIFFICULT AT TIMES...AIR QUALITY WILL BE VERY POOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD DRIVE WITH CAUTION AND ALLOW FOR EXTRA TRAVEL
TIME. USE LOW BEAM HEADLIGHTS...REDUCE DRIVING SPEEDS AND LEAVE
PLENTY OF ROOM BETWEEN VEHICLES. BE ALERT FOR EMERGENCY CREWS
WORKING ON THE WILDFIRE.

&&

$$

8
247 
WWUS72 KILM 261508
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1108 AM EDT SUN JUN 26 2011

NCZ105-106-261615-
/O.EXP.KILM.SM.Y.0002.000000T0000Z-110626T1500Z/
INLAND PENDER-COASTAL PENDER-
INCLUDING THE CITIES OF...BURGAW...SURF CITY...TOPSAIL BEACH
1108 AM EDT SUN JUN 26 2011

...DENSE SMOKE ADVISORY HAS EXPIRED...

THE DENSE SMOKE ADVISORY IS NO LONGER IN EFFECT. 

THE THREAT OF WIDESPREAD DENSE SMOKE NO LONGER EXISTS IN AREAS
ADJACENT TO THE FIRE SINCE THE INVERSION HAS BROKEN ALLOWING THE
SMOKE TO LIFT INTO THE ATMOSPHERE.

HOWEVER...DENSE SMOKE IS POSSIBLE AT NIGHT NEAR THE FIRE OVER THE NEXT
COUPLE DAYS...WHICH MAY PROMPT ADDITIONAL DENSE SMOKE ADVISORIES
AT NIGHT.

$$

29

What forecasters said that day

The local office's own words before this dense smoke advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this dense smoke advisory went out at Jun 25, 1:25 PM EDT, 33 minutes earlier.

Area forecast discussion, Jun 25, 1:25 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
125 PM EDT SAT JUN 25 2011

.SYNOPSIS...
A WEAK TROUGH APPROACHING THE AREA WILL PUSH TO THE COAST EARLY
SUNDAY MORNING AND DISSIPATE. A TYPICAL SUMMERTIME AIR MASS WILL BE
IN PLACE AS BERMUDA HIGH PRESSURE BUILDS BACK INTO THE AREA FROM THE
EAST EARLY NEXT WEEK. THERE IS A SMALL RISK OF SHOWERS AND
THUNDERSTORMS EACH DAY THROUGH THE WEEK. A COLD FRONT WILL APPROACH
THE AREA FROM THE NORTHWEST LATE TUESDAY POSSIBLY LINGERING THROUGH
FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 11 AM SATURDAY...WEST TO SOUTHWESTERLY FLOW THROUGH MUCH OF
THE COLUMN IS BRINGING SOME MOISTURE TO THE AIR PER WATER VAPOR
IMAGERY...HOWEVER BY FAR THE DEEPEST MOISTURE RESIDES JUST OFF
THE COAST. A VERY MINOR IMPULSE WILL EXIT THE AREA OVER THE NEXT
COUPLE HOURS WHILE ANOTHER WEAKENING IMPULSE MOVES NORTHEAST FROM
GA. AT THE SURFACE...WEAK TROUGH EXISTS OVER THE FORECAST AREA WITH
A WEAK COLD FRONT NORTH OF THE AREA. THE SEA BREEZE WILL TAKE HOLD
DURING THE AFTERNOON...AND PROVIDE THE PRIMARY LIFT. CAPE IS
PROJECTED TO BE NEAR 2500 J/KG THIS AFTERNOON ALONG WITH LIFTED
INDEX IN THE -4 TO -6. HOWEVER...WITHOUT SIGNIFICANT LIFT EXPECT
CONVECTIVE COVERAGE TO BE ON THE LOW END THIS AFTERNOON AND
EVENING...PRIMARILY FOR THE COASTAL COUNTIES.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 3 AM SATURDAY...MID TO UPPER TROUGH WILL LIFT OFF TO THE
NORTHEAST ON SUNDAY AS RIDGE TRIES TO PUSH IN FROM THE WEST. LOOKS
LIKE A SHORTWAVE WILL RIDE OVER THE RIDGE INTO OUR AREA ON MON.
WILL SEE A WEAKER PRESSURE GRADIENT ON SUNDAY INTO MONDAY AS
PRESSURE PATTERN BECOMES ILL DEFINED OVER THE SOUTHEAST. THEREFORE
EXPECT PREVAILING WINDS TO LIGHTEN UP AND SEA BREEZE TO DOMINATE IN
THE AFTERNOON. A DEEPER DRIER NORTHWEST FLOW ALOFT ON SUNDAY
SHOULD KEEP CONVECTION TO A MINIMUM. PCP WATER VALUES WILL BE DOWN
LESS THAN 1.5 INCHES. BY MON WINDS BEGIN TO BACK AROUND TO THE
WEST AND SOUTHWEST BY THE END OF THE DAY AS SHORTWAVE MOVES
THROUGH. EXPECT BETTER UPPER LEVEL SUPPORT ON MON TO PROVIDE
GREATER CHC OF SHWRS/TSTMS. PCP WATER VALUES WILL BE BACK UP
CLOSE TO 2 INCHES BY LATE MONDAY. ALSO WILL SEE INCREASING
SOUTHERLY WINDS AS BERMUDA HIGH PUSHES BACK INTO THE AREA FROM THE
EAST.

AS FOR TEMPS...850 TEMPS DROP SLIGHTLY TO NEAR 16 C BY SUN AFTN
AND THEN INCREASE AGAIN BACK UP TO AROUND 19C BY MON AFTN AS
H5 HEIGHTS INCREASE. THEREFORE EXPECT TEMPS MAY LOWER A FEW
DEGREES SUN BUT WILL BASICALLY BE WITHIN A FEW DEGREES OF 90 MOST
PLACES BOTH SUN AND MON.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 3 AM SATURDAY...WILL REMAIN ON WESTERN PERIPHERY OF
BERMUDA HIGH WITH A GENERAL SOUTHERLY FLOW IN A MORE TYPICAL
SUMMERTIME AIR MASS. DEWPOINTS WILL RUN INTO THE 70S WITH CHC OF
AFTN SHWRS/TSTMS FOCUSED ALONG SEA BREEZE BOUNDARY AND PIEDMONT
TROUGH FURTHER INLAND. ALTHOUGH MID TO UPPER RIDGE TRIES TO BUILD
EASTWARD ACROSS THE SOUTHEAST CONUS...A SHORTWAVE WILL RIDE OVER
THE TOP OF THE RIDGE PUSHING A COLD FRONT INTO AREA LATE TUES INTO
WED AND LOOKS LIKE IT MAY LINGER THROUGH THURS AND POSSIBLY INTO
FRI WHICH SHOULD INCREASE PCP CHANCES DURING TUES NIGHT THROUGH
FRI. PCP WATER VALUES REMAIN UP NEAR 2 INCHES THROUGH MOST OF THE
PERIOD AND SLIGHTLY HIGHER AHEAD OF FRONT TUES NIGHT INTO EARLY
WED. BY FRI DRIER AIR MAKES ITS WAY IN AS LINGERING BOUNDARY GETS
PUSHED FARTHER SOUTH.

TEMPERATURES WILL CONTINUE AT OR ABOVE NORMAL THROUGH MOST OF THE
PERIOD WITH READINGS IN THE 90S MOST PLACES.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
AS OF 18Z...MODERATE CONFIDENCE IN VFR WITH ONLY SLIGHT CHANCES OF
RESTRICTIONS IN CONVECTION THIS EVE...AND FOG OVERNIGHT.

LIGHT AND VARIABLE WINDS ACROSS THE AREA THIS AFTN WILL TURN TO THE
SW INLAND AOB 10 KTS...AND BECOME SOUTHERLY...GUSTING TO 15 KTS
WITH THE RESULTANT AT ILM/CRE/MYR. VERY WEAK COLD FRONT IS
CONTINUING TO WORK SOUTHWARD AS IT WASHES OUT...AND IS ONLY
NOTICEABLE BY A SLIGHT WIND SHIFT AND DROP IN DEWPOINTS ACROSS THE
UPSTATE OF NC. THIS FRONT WILL HAVE NO IMPACT TO THE SENSIBLE
WEATHER TODAY.

SLIGHT CONCERN FOR CONVECTION CONTINUES THIS AFTN...ESPECIALLY ALONG
THE SEA BREEZE FRONT. WARMING ALOFT COMBINED WITH DRYING MID LEVELS
WILL TRY TO KEEP A LID ON TSTM ACTIVITY...BUT SEA BREEZE CONVERGENCE
COMBINED WITH WEAK UPPER IMPULSES MAY PROVIDE ENOUGH LIFT TO SPAWN A
FEW ISOLATED SHOWERS/STORMS ALONG THE COAST. LOCAL 4KM WRF HAS SHOWN
DEVELOPMENT FOR A FEW RUNS NOW...SO HAVE CB AT ILM/CRE/MYR...BUT DUE
TO ISOLATED NATURE HAVE LEFT OUT ACTUAL TS MENTION. ANY CONVECTION
WILL DISSIPATE AFTER NIGHTFALL BUT MID LEVEL CLOUDINESS IS PROGGED
TO PERSIST WELL AFTER DARK. GUIDANCE HAS BECOME MORE AGGRESSIVE WITH
FOG AT THE COAST...BUT BELIEVE IT IS OVERDOING TD/S AND UNDERDOING
CLOUD COVER. HAVE INTRODUCED MVFR AT ILM/CRE WITH TEMPO MVFR AT
MYR...BUT CONFIDENCE IS LOW ATTM. IF A SHOWER DOES IMPACT ANY
TERMINAL...FOG WILL BECOME MORE LIKELY. THE INLAND TERMINALS WILL BE
FOG FREE THROUGH THE OVERNIGHT AS XOVERS WILL NOT BE MET AND THE SEA
BREEZE WILL NOT WORK FAR ENOUGH INLAND TO INCREASE SURFACE MOISTURE
THERE. AFTER DAYBREAK ANY FOG WILL BURN OFF AND VFR WILL PERSIST.

EXTENDED OUTLOOK...AFTERNOON ISOLATED/SCATTERED SHOWERS AND
THUNDERSTORMS POSSIBLE THROUGH THE EXTENDED.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 11 AM SATURDAY...WINDS HAVE DIMINISHED DURING THE PAST FEW
HOURS ALLOWING SEAS TO SUBSIDE TO THE 3-4 FT RANGE ACROSS THE OUTER
WATERS. SOUTHWESTERLY FLOW WILL PREVAIL THROUGH THE AFTERNOON
AND WILL INCREASE A NOTCH AS THE SEA BREEZE EVOLVES. PLAN TO HOLD
SEAS AT 3-4 FT AND WITH DOMINANT WAVE PERIODS AROUND 6 SECONDS SEAS
WILL BE SOMEWHAT STEEP...BUT NOT NEARLY AS STEEP AS EARLIER THIS
MORNING. THE WINDS WILL GRADUALLY DIMINISH DURING THE OVERNIGHT
HOURS AS THE TROUGH APPROACHES THE COAST LESSENING THE PRESSURE
GRADIENT.

SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 3 AM SATURDAY...LOCAL WATERS WILL REMAIN ON WESTERN
PERIPHERY OF BERMUDA HIGH WITH S-SW WINDS THROUGH THE PERIOD.
GRADIENT SHOULD WEAKEN ENOUGH ON SUNDAY TO ALLOW FOR WINDS AND
SEAS TO RELAX FROM NEAR 3 TO 5 FT EARLY SAT DOWN TO 3 FT OR LESS
BY SUN AFTERNOON AS WINDS DROP TO 10 KTS OR LESS. EXPECT SEA
BREEZE TO INCREASE AND TURN WINDS MORE ON SHORE EACH AFTERNOON
CLOSE TO THE COAST. GRADIENT TIGHTENS UP AGAIN ON MONDAY AS TROUGH
BECOMES MORE PRONOUNCED OVER INLAND CAROLINAS. THEREFORE WILL SEE
WINDS INCREASE OUT OF THE SW UP TO 15 TO 20 KTS BY LATE MON INTO
TUES. THIS WILL PUSH SEAS BACK UP TO 3 TO 4 FT.

LONG TERM /TUESDAY THROUGH WEDNESDAY/...
AS OF 3 AM SATURDAY...SOUTH TO SOUTHWEST FLOW WILL CONTINUE AROUND
BERMUDA HIGH. WINDS SHOULD PICK UP CLOSER TO A SOLID 20 KTS TUES
INTO WED IN A TIGHTENED GRADIENT FLOW AS COLD FRONT APPROACHES THE
CAROLINAS FROM THE NORTHWEST. THIS SHOULD DRIVE SEAS UP TO AT
LEAST 3 TO 5 FT BY TUES NIGHT THROUGH WED IN A SHORTER PERIOD WIND
WAVE. WNA SHOWING SEAS REACHING SMALL CRAFT CONDITIONS BY EARLY
WED MORNING IN A SOLID 20 KTS OUT OF THE SOUTHWEST AND CONTINUING
THROUGH LATE WED BEFORE DIMINISHING SLOWLY. FOR NOW CAPPED THE
SEAS AT 5 FT IN OUTER WATERS.

&&

.FIRE WEATHER...
AS OF 11 AM SATURDAY...MAY NEED TO ISSUE ANOTHER DENSE SMOKE
ADVISORY FOR THE PENDER AREA AGAIN TONIGHT AS DISPERSION IS EXPECTED
TO BECOME POOR. OTHERWISE...THE SEA BREEZE WILL PUSH INLAND THIS
AFTERNOON...WITH IT MAKING IT FARTHER INLAND DURING SUNDAY.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...SRP
SHORT TERM...RGZ
LONG TERM...RGZ
AVIATION...JDW/SRP
Hazardous weather outlook, Jun 25, 6:20 AM EDT, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
620 AM EDT SAT JUN 25 2011

NCZ105-106-261030-
INLAND PENDER-COASTAL PENDER-
620 AM EDT SAT JUN 25 2011

...DENSE SMOKE ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

DENSE SMOKE ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-107>110-SCZ017-023-024-032-033-039-053>056-261030-
ROBESON-BLADEN-COLUMBUS-INLAND NEW HANOVER-COASTAL NEW HANOVER-
INLAND BRUNSWICK-COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-
FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-
INLAND GEORGETOWN-COASTAL GEORGETOWN-
620 AM EDT SAT JUN 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

AIR QUALITY ALERT THROUGH 3PM FOR NEW HANOVER COUNTY ONLY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ254-256-261030-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
620 AM EDT SAT JUN 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-261030-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
620 AM EDT SAT JUN 25 2011

...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 9 AM EDT THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

SMALL CRAFT EXERCISE CAUTION. 20 KNOT WINDS THROUGH 900 AM...WILL
DIMINISH TO 10 TO 20 KNOTS THROUGH THE AFTERNOON. WINDS WILL EASE
MORE SIGNIFICANTLY LATE TONIGHT WITH IMPROVING SEA CONDITIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

8

In the hours before

Local storm report, Jun 25, 11:12 AM EDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1112 AM EDT SAT JUN 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 PM     TSTM WND DMG     MCCOLL                  34.67N  79.54W
06/24/2011                   MARLBORO           SC   TRAINED SPOTTER

            SEVERAL 5 TO 8 INCH LIMBS BLOWN DOWN. TIME ESTIMATED
            BASED OFF RADAR.

&&

EVENT NUMBER ILM1100417

WEISS

Nearby

Dense Smoke Advisories in North Carolina, 2011Every dense smoke advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.